Alert archive / Mississippi / Tropical Storm Warnings in 2012
Tropical Storm Warning 1009, NWS Jackson, MS
NWS Jackson, MS issued this tropical storm warning at Aug 27, 2012, 4:59 PM CDT for 19 counties in Mississippi; 9 parishes in Louisiana. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 30, 2012, 5:32 PM CDT
- In force
- 3 days
- Issued by
- NWS Jackson, MS
All 28 counties
Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Rankin County, MS, Simpson County, MS, Smith County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tropical storm warning went out at Aug 27, 10:30 AM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Aug 27, 10:30 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT MON AUG 27 2012 ...TROPICAL STORM WARNINGS IN EFFECT FOR SOUTHEAST MS ZONES AHEAD OF TROPICAL STORM ISAAC... .UPDATE...ALL EYES OUT IN THE EASTERN GULF OF MEXICO ON ISAAC THIS MORNING. LATEST NHC REPORTS REVEAL THAT THE STORM IS STILL SLOW IN STRENGTHENING DUE TO SOME DRIER AIR BEING INGESTED INTO THE MIDDLE OF THE CIRCULATION. THUS...ISAAC REMAINS A TROPICAL STORM...ALTHOUGH HE IS STILL EXPECTED TO REACH HURRICANE STATUS BY THE TIME THE OFFICIAL FORECAST HAS THE CENTER REACHING THE SE LA COAST LATE TOMORROW. FOR OUR REGION THE LATEST NHC FORECAST TRACK STILL TAKES IT OVER SE LA AND THROUGH THE SW PORTION OF THE OUR REGION LATE WEDNESDAY THROUGH THURSDAY. THE CURRENT QUICK FORWARD SPEED WILL SLOW A GREAT DEAL IS IT APPROACHES THE COAST AND MOVES INLAND...WHICH WILL EVENTUALLY BE TROUBLESOME FOR OUR REGION DUE TO HEAVY RAIN AND PROLONGED DURATION OF GUSTY WINDS ON WET GROUND. BUT...FOR NOW...CONDITIONS ARE RATHER BENIGN OVER OUR REGION TODAY WITH MOSTLY SUNNY SKIES AND WARM TEMPERATURES. THE BIG CLUE THAT SOMETHING IS CHURNING IN THE GULF AND HEADING OUR DIRECTION WILL BE A GRADUAL INCREASE OF NORTHEAST SURFACE WINDS THROUGHOUT THE DAY...ESPECIALLY OVER SOUTHEASTERN MS. IN THE LATTER AREAS SOME GUSTS OVER 30 MPH WILL BE POSSIBLE THIS AFTERNOON...BUT THESE WINDS TODAY SHOULD NOT BE CONSIDERED A HAZARD YET. FOR THIS UPDATE I DID INCREASE POPS A LITTLE IN SOUTHEASTERN ZONES THIS EVENING THROUGH OVERNIGHT DUE TO LATEST MODEL EXPECTATIONS OF THE BEGINNINGS OF TROPICAL MOISTURE SURGE ON THE NORTH SIDE OF ISAAC GETTING TO US PERHAPS JUST A BIT MORE QUICKLY. LOCAL WRF OUTPUT SHOWS THE POTENTIAL FOR SOME DECENT CONVECTIVE BANDS GETTING INTO MY EXTREME SE MS COUNTIES BY DAYBREAK...SO THIS WILL BE A TREND TO MONITOR FOR THE MAIN FORECAST PACKAGE THIS AFTERNOON. /BB/ && .PREV DISCUSSION... /ISSUED 500 AM CDT MON AUG 27 2012/ DISCUSSION...A REGION OF DRIER AIR WILL BE MOVING INTO THE REGION IN SUBSIDENCE/NLY FLOW AHEAD OF ISAAC. THE LEADING EDGE OF THE TROPICAL AIR MASS BEGINS TO PUSH IN FROM THE ERN GULF TONIGHT WITH INCREASING CHANCES FOR SHOWERS OVER SERN ZONES. THE EFFECTS OF ISAAC WILL BEGIN IN EARNEST FOR THE FORECAST AREA TUESDAY. WIND FIELDS WILL BE ON THE INCREASE DURING THE AFTERNOON AS THE SYSTEM APPROACHES THE NRN GULF COAST AND RAIN BANDS WITH AREAS OF HEAVY RAINFALL WILL BEGIN TO PIVOT INTO SRN ZONES. TROPICAL STORM FORCE WINDS WILL DEVELOP INTO SERN ZONES LATE TUESDAY AND ARE EXPECTED TO SPREAD ACROSS MUCH OF THE AREA S OF I-20 EARLY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE IN THE FORECAST AREA THROUGH THURSDAY AS THE SYSTEM MOVES NWD IN THE VICINITY OF THE LA/MS BORDER. A TROPICAL STORM WATCH HAS BEEN ISSUED FOR SE/SCNTRL SECTIONS OF MS STARTING 00Z WED AND WILL LIKELY BE EXTENDED TO OTHER AREAS IF THE STORM CONTINUES ON ITS CURRENT FORECAST TRACK. RAINFALL AMOUNTS FROM 5 TO 8 INCHES WILL BE POSSIBLE ALONG AND EAST OF THE STORM TRACK. THE TRACK OF TROPICAL STORM ISAAC HAS CONTINUED TO GRADUALLY SHIFT WWD OVER THE PAST COUPLE OF DAYS. AS A RESULT...CONFIDENCE IS CURRENTLY LOW REGARDING THE EXACT PLACEMENT OF THE MOST INTENSE WIND AND PRECIP FIELDS AS THESE WILL BE DEPEND ENTIRELY IN THE EVENTUAL TRACK OF THE SYSTEM. IT IS CURRENTLY FORECAST TO MOVE INLAND LATE TUESDAY NEAR THE MOUTH OF THE MISSISSIPPI RIVER AS A CATEGORY ONE HURRICANE. A FLASH FLOOD WATCH MAY BE ISSUED WHEN A BETTER HANDLE IS DETERMINED ON ISAAC'S TRACK. HAVE LOWERED MAV MOS POPS FOR TUESDAY OVER NWRN/CNTRL ZONES AS MUCH OF THIS AREA WILL SIT TO THE WEST OF THE CENTER THROUGH THE AFTERNOON. OTHERWISE GENERALLY FOLLOWED MAV MOS FOR POPS/TEMPS. WEDNESDAY THROUGH NEXT MONDAY...THE LONG TERM PORTION OF THE FORECAST IS HIGHLY DEPENDENT ON THE EXACT FORECAST TRACK OF ISAAC. THE LATEST TRACK FROM THE NATIONAL HURRICANE CENTER...AS OF 4 AM CDT...BRINGS THE CENTER OF ISAAC ASHORE...AS A STRONG CATEGORY 1 HURRICANE...NEAR THE MOUTH OF THE MISSISSIPPI RIVER LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING. FROM THERE THE STORM IS EXPECTED TO GRADUALLY WEAKEN AS THE CENTER IS FORECAST TO LIFT NORTH NORTHWEST AND INTO SOUTHWEST MISSISSIPPI EARLY THURSDAY MORNING AS A TROPICAL STORM. FROM THERE ISAAC WILL CONTINUE TO TRACK NORTH NORTHWEST ALONG AND EVENTUALLY OVER THE MISSISSIPPI RIVER INTO NORTHEAST LOUISIANA...WEAKENING FURTHER IN THE PROCESS TO A TROPICAL DEPRESSION...THURSDAY INTO LATE THURSDAY NIGHT. ON THIS TRACK...IT CURRENTLY APPEARS MOST...IF NOT ALL OF THE FORECAST AREA WILL BE AFFECTED BY ISAAC IN SOME CAPACITY. AS STATED ABOVE IN THE SHORT TERM DISCUSSION...A TROPICAL STORM WATCH IS NOW IN EFFECT FROM 00Z TUESDAY THROUGH 18Z THURSDAY FOR SOUTHEAST MISSISSIPPI AS TROPICAL STORM FORCE WINDS COULD BEGIN TO IMPEDE UPON THIS AREA AS EARLY AS WEDNESDAY MORNING. IF CONFIDENCE GROWS IN ISAAC'S CURRENT FORECAST TRACK...THIS WATCH WILL LIKELY NEED TO BE EXPANDED FOR...AT A MINIMUM...SOUTHWEST AND WEST CENTRAL MISSISSIPPI...AND NORTHEAST LOUISIANA AS THESE CURRENTLY LOOK TO BE THE MOST FAVORABLE AREAS WHERE TROPICAL STORM CONDITIONS COULD EXIST. THE WATCH COULD ALSO BE UPGRADED TO A WARNING AT SOME POINT AS WELL. WITH ALL OF THAT SAID...WITH THE MUCH TIGHTER PRESSURE GRADIENT ACROSS THE REMAINDER OF THE FORECAST AREA...GUSTY WINDS WILL EXIST AREAWIDE WEDNESDAY THROUGH AT LEAST LATE THURSDAY NIGHT AS ISAAC MOVES THROUGH. HEAVY RAINFALL IS ALSO EXPECTED ACROSS MUCH FOR THE FORECAST AREA IN ASSOCIATION WITH ISAAC. A FLOOD WATCH WILL LIKELY BE NEEDED OVER A PORTION OF...IF NOT ALL...OF THE FORECAST AREA FOR MID TO LATE WEEK AS ISAAC'S RAINBANDS REPEATEDLY SWEEP ACROSS THE ARKLAMISS REGION. ALSO ACCOMPANYING THESE RAINBANDS WILL BE THE POTENTIAL FOR ISOLATED TORNADOES AS WIND SHEAR OVER THE CWA WON'T BE IN SHORT SUPPLY. THIS RISK WILL BE GREATEST ALONG AND EAST OF THE PATH OF THE STORM'S CENTER...WHICH CURRENTLY PUTS MOST OF THE CWA AT RISK. ISAAC WILL CONTINUE HIS NORTHWARD TREK FRIDAY ALLOWING CONDITIONS TO GRADUALLY IMPROVE OVER THE ENTIRE CWA IN HIS WAKE. PLENTY OF MOISTURE WILL BE IN PLACE ACROSS THE FORECAST AREA THROUGH THE WEEKEND AND INTO NEXT MONDAY. THIS COUPLED WITH THE USUAL DAYTIME HEATING WILL SPARK SOME SHOWERS AND STORMS OVER THE AREA DURING THIS TIME. /19/ && .AVIATION...THE AREAS OF MVFR/PATCHY IFR VSBYS THAT FORMED THIS MORNING HAVE DISSIPATED AND VFR CONDITIONS WERE REPORTED AT ALL TAF SITES AT 14Z. VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT AS DRIER AIR MOVES INTO THE AREA. WIND SPEEDS AND CLOUD/RAIN COVERAGE WILL BE ON THE INCREASE TUESDAY AS TROPICAL STORM ISAAC APPROACHES. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 72 90 75 / 1 15 24 39 MERIDIAN 94 73 91 76 / 8 24 31 50 VICKSBURG 95 72 92 75 / 4 9 22 30 HATTIESBURG 94 75 89 76 / 13 28 51 62 NATCHEZ 94 73 90 76 / 2 9 36 40 GREENVILLE 95 71 92 73 / 8 7 9 13 GREENWOOD 96 69 93 74 / 5 8 11 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...TROPICAL STORM WATCH FOR MSZ063>066-072>074. LA...NONE. AR...NONE. && BB/22/03/19
Hazardous weather outlook, Aug 27, 3:58 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 358 PM CDT MON AUG 27 2012 LAZ024-026-MSZ059>066-072>074-282100- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 358 PM CDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A CATEGORY 2 HURRICANE OVER SOUTHEAST LOUISIANA TUESDAY EVENING...AND THEN MOVE SLOWLY NORTH OR NORTHWEST INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA BY LATE AFTERNOON OR EARLY EVENING TUESDAY...AND CONTINUE INTO THURSDAY. TROPICAL STORM FORCE WINDS WILL OVERSPREAD SOUTHEAST MISSISSIPPI LATE TUESDAY...AND SPREAD WEST INTO SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA TUESDAY EVENING. TROPICAL STORM FORCE WINDS WILL CONTINUE INTO WEDNESDAY EVENING. IN ADDITION...WIDESPREAD HEAVY RAINFALL IN EXCESS OF 10 INCHES IS LIKELY OVER MUCH OF THE AREA FROM TUESDAY EVENING INTO THURSDAY...POTENTIAL RESULTING IN FLASH FLOODING AND RIVER FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE DURING THIS TIME. WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM SYSTEM PULLS AWAY TO THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED LATE TUESDAY THROUGH THURSDAY. LAZ007>009-015-016-023-025-MSZ040>058-282100- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 358 PM CDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A CATEGORY 2 HURRICANE OVER SOUTHEAST LOUISIANA TUESDAY EVENING...AND THEN MOVE SLOWLY NORTH OR NORTHWEST INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA BY TUESDAY EVENING...AND CONTINUE INTO THURSDAY. TROPICAL STORM FORCE WINDS WILL OVERSPREAD CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA TUESDAY NIGHT. TROPICAL STORM FORCE WINDS WILL CONTINUE INTO WEDNESDAY EVENING. IN ADDITION...WIDESPREAD HEAVY RAINFALL 5 TO 12 INCHES...WITH LOCALLY HEAVIER AMOUNTS...IS LIKELY OVER MUCH OF THE AREA FROM TUESDAY EVENING INTO THURSDAY...POTENTIALLY RESULTING IN FLASH FLOODING AND RIVER FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE DURING THIS TIME. WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM SYSTEM PULLS AWAY TO THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TUESDAY NIGHT THROUGH THURSDAY. ARZ074-075-MSZ018-019-025>039-282100- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 358 PM CDT MON AUG 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A CATEGORY 2 HURRICANE OVER SOUTHEAST LOUISIANA TUESDAY EVENING...AND THEN MOVE SLOWLY NORTH OR NORTHWEST INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL STORM...AND THEN INTO ARKANSAS FRIDAY AS A TROPICAL DEPRESSION. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA BY LATE TUESDAY NIGHT...AND CONTINUE INTO THURSDAY NIGHT. STRONG WINDS...INCLUDING GUSTS IN EXCESS OF TROPICAL STORM FORCE...WILL BE POSSIBLE...WITH THE STRONGEST WINDS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. IN ADDITION...WIDESPREAD HEAVY RAINFALL OF 3 TO 7 INCHES...WITH LOCALLY HEAVIER AMOUNTS...IS LIKELY OVER MUCH OF THE AREA FROM TUESDAY EVENING INTO THURSDAY...POTENTIALLY RESULTING IN FLASH FLOODING AND RIVER FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE DURING THIS TIME. WEATHER CONDITIONS SHOULD BEGIN TO IMPROVE BY LATE FRIDAY AS THE STORM SYSTEM PULLS AWAY TO THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED LATE TUESDAY NIGHT INTO THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:58 AM CDT | Tropical Storm Watch | JAN | Adams, Claiborne, Copiah, Covington, Forrest, Hinds and 11 more | 61 hr |
| Aug 27, 4:32 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Claiborne, Clarke and 32 more | 3 days |
Nearby
Tropical Storm Warnings in Mississippi, 2012Tropical Storm Warnings in Louisiana, 2012Every tropical storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.